Journal Article

Numerical techniques and mathematical modelling for CI857-controlled gene expression and cell growth in recombinant <i>E. coli</i>

R. CUBARSI, J. L. CORCHERO, P. VILA and A. VILAVERDE

in Mathematical Medicine and Biology: A Journal of the IMA

Published on behalf of Institute of Mathematics and its Applications

Volume 15, issue 3, pages 257-278
Published in print September 1998 | ISSN: 1477-8599
Published online September 1998 | e-ISSN: 1477-8602 | DOI: http://dx.doi.org/10.1093/imammb/15.3.257
Numerical techniques and mathematical modelling for CI857-controlled gene expression and cell growth in recombinant E. coli

More Like This

Show all results sharing these subjects:

  • Applied Mathematics
  • Biomathematics and Statistics

GO

Show Summary Details

Preview

Recombinant gene expression, monitored by β-galactosidase activity, is studied in a PL, PR-C1857 plasmid expression system in temperature-induced E. coli batch cultures. The experimental procedure has been mathematically modelled, and the corresponding parameters are estimated from specific statistical and numerical methods, basically by using a global least-squares procedure under some constraints induced by the model. The numerical techniques proposed in this work act by accumulation of data coming from several runs of the modelled experiment, so that more accuracy is obtained in the parameter estimation. In particular, for the production process, an extra-model parameter depending on an indicator vector is introduced for each run of the experiment in order to globalize the data. The analysis of the data obtained leads to an integrated model for both cell growth and gene expression, which describes an asymmetric dynamics between culture growth and recombinant protein yield, and can serve to predict the maximal value of accumulated gene expression and the time required for it to be achieved at any age of the preinducing cell growth.

Keywords: recombinant proteins; gene expression; E. coli; mathematical modelling; estimation of growth parameters; constrained least squares

Journal Article.  0 words. 

Subjects: Applied Mathematics ; Biomathematics and Statistics

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.